Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 74, NWS Milwaukee, WI

September 3, 2001Walworth County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 3, 2001, 5:22 PM CDT for Walworth County, Wisconsin. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Sep 3, 2001, 5:22 PM CDT (22:22 UTC)
Expired
Sep 3, 2001, 5:45 PM CDT
In force
23 min
Issued by
NWS Milwaukee, WI
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Walworth County, WI

What was reported inside it

TimeReportWhereRemark
Sep 3, 5:37 PM CDTThunderstorm Wind 50 ELinton, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2001-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2001-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1301 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

948 
WUUS53 KMKX 032222
SVRMKE
WIC127-032245-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
522 PM CDT MON SEP 3 2001

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WALWORTH COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 545 PM CDT

* AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR WILLIAMS BAY...MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PELL LAKE AT 535 PM CDT.
  GENOA CITY AT 540 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR
DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. SEEK SHELTER IMMEDIATELY

LAT...LON 4271 8854 4257 8869 4245 8831 4261 8831

ZAJDEL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 2:30 PM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Sep 3, 2:30 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
230 PM CDT MON SEP 3 2001

FORECAST FOCUS IS ON THUNDERSTORM POTENTIAL THIS LABOR DAY AFTERNOON
AND EVENING.

SHOWERS AND THUNDERSTORMS BREAKING OUT AHEAD OF COLD FRONT. MODEL
AND HAND PROG FORECASTS ON TRACK WITH COLD FRONT PUSHING SOUTHEAST
THROUGH SOUTHERN WISCONSIN THIS AFTERNOON AND EARLY EVENING.
PLENTIFUL SUNSHINE HAS LED TO STRONG HEATING AND WITH DEWPOINTS
PUSHING 70 DEGREES...LIS NEAR -4 TO -6. MODERATE SURFACE MOISTURE
CONVERGENCE WITH SOME UPPER LEVEL DIVERGENCE HAS BEEN SUFFICIENT TO
BREAK CAP AND ALLOW CONVECTION TO GO RIGHT ALONG CLOUD/NO CLOUD
LINE.

SO WILL KEEP SCATTERED SHOWERS AND THUNDERSTORMS ACROSS
SOUTHERN WISCONSIN FOR THE REST OF THIS AFTERNOON INTO EARLY
EVENING. LOWER CLOUDS ASSOCIATED WITH FRONT ARE SHUTTING DOWN ANY
CONVECTION FOR AREAS TOWARDS DELLS SO WILL LEAVE THAT AREA OUT.

.MKX...NONE.

EISE

In the hours before

Special weather statement, Sep 3, 11:42 AM CDT, 5 hours 40 minutes before
WIZ046-047-051-052-056>060-062>072-032300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1142 AM CDT MON SEP 3 2001

...HAZARDOUS WEATHER OUTLOOK...
...FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN...

THREAT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY TONIGHT OVER SOUTHEAST WISCONSIN.

DISCUSSION...
A COOL FRONT WILL SLIDE ACROSS SOUTHERN WISCONSIN THIS AFTERNOON.
SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP. WITH INCREASING
INSTABILITY AND DAYTIME HEATING...A FEW STORMS COULD BECOME SEVERE
WITH DAMAGING WINDS AS THE MAIN SEVERE WEATHER THREAT.

SPOTTER ACTIVATION...
STORM SPOTTER GROUPS MAY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT.

OUTLOOK FOR TUESDAY...
THERE IS NO RISK FOR SEVERE THUNDERSTORMS.

ZAJDEL

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 3:33 PM CDTSevere Thunderstorm WarningMKXDane, Jefferson42 min
Sep 3, 4:09 PM CDTSevere Thunderstorm WarningMKXJefferson, Waukesha51 min
Sep 3, 4:52 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Racine, Waukesha38 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.